Alert archive / Wyoming / Wind Chill Advisories in 2022

Wind Chill Advisory 6, NWS Cheyenne, WY

February 21, 20226 counties in Wyoming; 4 counties in Nebraska

NWS Cheyenne, WY issued this wind chill advisory at Feb 21, 2022, 4:19 AM MST for 6 counties in Wyoming; 4 counties in Nebraska. It took effect at Feb 21, 2022, 5:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2022, 4:19 AM MST (11:19 UTC)
In effect from
Feb 21, 2022, 5:00 PM MST
Expired
Feb 22, 2022, 3:14 AM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Scotts Bluff County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2022-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2022-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3764 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Feb 20, 10:31 PM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Feb 20, 10:31 PM MST, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1031 PM MST Sun Feb 20 2022

.UPDATE...
observation site in Chadron has switched to a north wind around 720
PM MST. Comparing this arrival time to some HI-RES models
(HRRR/NAM/ARW) the arctic front running ahead of schedule compared
to all HI-RES outputs. The HRRR is doing the best being only 30-40
minutes behind. The temperature has dropped in Chadron but the bulk
of the cA (continental Arctic) airmass is lagging and is still
moving across southwestern South Dakota. This airmass will continue
push toward the NE Panhandle and overtime it will catch up to the
main frontal boundary by the early morning hours. We will continue
to track this front as it pushes across the NE Panhandle and some
slight tweaks in the hourly temperatures may be needed.

.SHORT TERM...(This evening through Tuesday)
Issued at 330 PM MST Sun Feb 20 2022

Very pleasant weather this afternoon, even with breezy to locally
windy conditions at times and some high clouds moving across the
region. Temperatures have climbed into the middle 50s to low 60s
across most of the eastern plains along and east of the Interstate
25 corridor. Temperatures should max out in the upper 50s to
middle 60s before the sun begins to set.  Still need to monitor
the northern Snowy Range foothills, including Arlington and Elk
Mountain, for strong gusty winds. After a bit of a lull late this
morning, winds have increased once again closer to Elk Mountain
with gusts of 55 to 57 mph detected. Will handle this with a SPS
for now, but if gusts start climbing towards 65 mph...will likely
need a short fused High Wind Warning ahead of the arctic front.
Otherwise, you have one more relatively mild evening to enjoy
before the arctic blast plunges south tonight. Leading edge of the
arctic front is just starting to push into far northern Wyoming
near the Montana border, with winds shifting into the northeast
and afternoon temperatures beginning to fall into the 30s at this
time. If you go a few hundred miles northeast, temperatures have
lowered into the single digits and teens in North Dakota at this
hour.

Tricky forecast ahead for southeast Wyoming and western Nebraska
with multiple hazards. Arctic fronts tend to do this over this
general area, so decided to focus on the initial threat of
snowfall and the arrival of the arctic airmass. Will not go into
too much detail with wind chill temperatures since the primary
focus will be snowfall and snowfall rates in addition to the
arrival of the bulk of the arctic airmass.

Timing of the arctic cold front appears on track, and it should
start to sneak into our northern zones (Converse, Niobrara, Dawes
Counties) after midnight tonight, and moving into northern
Colorado sometime around sunrise Monday morning. Still not
detecting any freezing drizzle or fog at the arrival of the front.
We are pretty confident there will be some near the Laramie Range,
but the snowfall should begin pretty rapidly after FROPA, so will
not include fog in the forecast at this time mainly due to low
confidence in timing. Models continue to show better dynamic
forcing and higher snowfall rates in the Carbon County/Albany
County region. Models show two individual shortwaves, with the
western shortwave splitting as it ejects east. This shortwave will
likely be responsible for most of the snowfall across the area
where the current Winter Storm headlines are currently in effect.
The shortwave to the north will quickly eject east early on Monday
bringing snowfall to the northern plains. The southern shortwave
is expected to slow down on Monday as it ejects east as a surface
low forms in Utah and moves eastward into Colorado. This surface
low will bring enhanced convergence to the Continental Divide
region along with impressive overrunning/isentropic lift as the
arctic front dives southward. ECMWF and GFS even more aggressive
with strong frontogenesis and high OMEGA across all of Carbon and
western Albany county compared to this time yesterday. As the high
res guidance is starting to arrive at the beginning of this
event, two primary areas are highlighted to possibly receive
upwards 1 to 2+ inch per hour snowfall rates (The mountains should
do very well with this system regardless, possibly up to 2 feet
of snow in areas); which are west central and south central Carbon
County and a secondary area along the northern Snowy Range
foothills. Model QPF and WPC QPF support the dynamic forcing in
this area, so expect a moderate to high chance of 8+ inches of
snow with locally higher amounts near a foot. Decided to upgrade
the Winter Storm Watch to a Winter Storm Warning for all of Carbon
County given the ample dynamics and potential snowfall rates. In
addition, pressure gradient will reverse behind the arctic front,
resulting in strong gusty winds coming out of the east for the
I-80 Corridor from Rawlins to Arlington. Expect some blowing and
drifting snow, which will add to the already dangerous travel
conditions. With lesser snowfall amounts further east, issued a
Winter Weather Advisory for the Laramie Valley and the I-80
Summit. There are some uncertainties with this system, such as the
timing of the arctic front, when it stalls near the mountains,
and moisture source. If the front stalls further south (or north)
and the position of the surface low over Utah is stronger/weaker
than expected, this could change snowfall rates and snowfall
totals. However, given how consistent models have been, confidence
in these possibilities are relatively low.

Further east, mainly along and east of the I-25 corridor, lower
confidence overall in snowfall amounts. Kept the Winter Storm
Watch going for Platte County extending northeast into Dawes and
Sioux County in the northern Nebraska Panhandle. This is mainly
due to the energy splitting as the southern upper level trough
slows down in Utah/Colorado. All models show a piece of this
energy ejecting northeast into the SD/eastern Wyoming area, with a
secondary QPF maximum around Niobrara and Sioux/Dawes counties.
Dynamic forcing will mostly be from the upper level jet max.
Models indicate an enhanced area of upper level diffluence near
the right-entrance region of the departing jet. Combined with
shallow upslope flow along the Pine Ridge, snowfall totals could
exceed 6 inches in addition to periods of one half inch to one
inch per hour snowfall rates. Currently most confident with this
general area for a potential upgrade to a Winter Storm Warning
with lighter amounts between the northern Laramie Range and the
I-25 corridor near Douglas and Wheatland. Further south, pretty
confident in 1 to 2 inches along the I-80 corridor from Cheyenne
to Sidney with an overall lack of forcing. Another concern is the
snow ratios. If the bitter cold airmass moves into the high
plains too fast, the dendritic growth zone will be a bit too cold
and fail to live up to the 15:1 to 20:1 snow ratios. Leaning
towards high end Advisory amounts or low end Warning amounts at
this time with all this in mind. However, this area on the Pine
Ridge east of Lusk towards Chadron have observed higher snowfall
totals compared to forecasted snowfall in more than one occasion
this season. Considering that the start of the snow will be later
than areas further to the west, figure we have another few more
model runs to add the specific details.

For Monday night and Tuesday, arctic airmass starts to settle over
the region. For low and "high" temperatures, blended CONSALL and NBM
10 Percentile which give us low temperatures in the single digit
to teens below zero and highs in the single digits on Tuesday,
which some locations remaining below zero through the day up
north. There is a chance that most locations may remain below zero
through the day on Tuesday east of Carbon county. Wind Chill
Temperatures will likely be brutal for late February with readings
between 25 below and 40 below zero through early Tuesday morning.

.LONG TERM...(Tuesday night through Sunday)
Issued at 124 PM MST Sun Feb 20 2022

The main focus of the long term forecast is the brutally cold
temperatures that will continue through the week, as well as
opportunities for light snowfall on Wednesday. There is also some
forecast uncertainty regarding the exit of the arctic airmass next
weekend.

On the synoptic scale, a deep 500-mb trough will dig well to the
south across the Great Basin on Tuesday evening as the initial
shortwave responsible for our first round of snowfall clears out to
the east. There is some uncertainty in the timing of the break in
moisture Tuesday afternoon through Wednesday morning. If dry air
moves in a little slower and the clouds break on Tuesday night, we
could see temperatures drop below the current forecast. However,
soundings seem to show the low levels remaining fairly moist so even
if the mid levels dry and clear, the low clouds could keep
temperatures from bottoming out too much. The GFS shows increased
moisture pushing in from the south by 06z, with light snow returning
to the I-80 corridor through Wednesday. This second round lacks
significant jet support, and the strongest 500-mb vorticity will be
well to our south. However, there will be some warm air advection at
700-mb and weak upslope easterly flow in the arctic airmass in the
lowest levels. Forecast soundings show the warm nose reaching the
dendritic growth zone over Cheyenne Wednesday morning, but not
expecting significant QPF due to the lack of deep ascent and support
for snowfall rates. More likely, this will be a prolonged round of
light snow with very low rates through Wednesday night before the
trough axis shifts east on Thursday. The mountains could stand to do
a little better with this second round with moist southwest flow,
but again the best moisture and dynamic forcing remains to our
south.

With thick clouds overhead on Wednesday, it looks unlikely the
arctic airmass will budge at all. We'll be looking at another day of
very cold temperatures with highs in the single digits, and some
areas possibly staying below zero all day again. The cold may relent
some on Thursday, but we will still be well below average, and
struggle to reach the teens.

As the longwave trough shifts east on Thursday into Friday, guidance
is starting to show another shortwave dive south over the northern
Rockies. The GFS shows a decent round of mountain snowfall with
moist northwest flow amounting to nearly 0.5 in. additional QPF in
the Snowy Range by Saturday morning. The European shows much more
paltry QPF with ensemble support. Cluster analysis reveals that the
main difference in these outcomes can be traced to the strength of
the 500-mb ridge off the west coast. The European and its ensembles
show a narrow but intense ridge building off the west coast of North
America, reaching the Yukon in northern Canada. This effectively
cuts the shortwave off from the moisture source of the Pacific,
leading to the dry solution. The GFS and Canadian as well as their
ensembles display a shallower and more progressive ridge, extending
hardly much further north than the US/Canada border, which allows
moisture to flow over the top of the ridge and supply the passing
shortwave.

That divergence in the models also extends to the duration of the
arctic airmass next weekend. The GFS shows the ridge shifting
eastward quickly behind the shortwave Saturday, leading to nice warm
air advection by Sunday with the arctic air long gone and above
average temperatures returning. The European is much slower to push
the ridge through to the east, resulting in temperatures returning
to slightly below average by Sunday.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 330 PM MST Sun Feb 20 2022

Very pleasant weather this afternoon, even with breezy to locally
windy conditions at times and some high clouds moving across the
region. Temperatures have climbed into the middle 50s to low 60s
across most of the eastern plains along and east of the Interstate
25 corridor. Temperatures should max out in the upper 50s to
middle 60s before the sun begins to set.  Still need to monitor
the northern Snowy Range foothills, including Arlington and Elk
Mountain, for strong gusty winds. After a bit of a lull late this
morning, winds have increased once again closer to Elk Mountain
with gusts of 55 to 57 mph detected. Will handle this with a SPS
for now, but if gusts start climbing towards 65 mph...will likely
need a short fused High Wind Warning ahead of the arctic front.
Otherwise, you have one more relatively mild evening to enjoy
before the arctic blast plunges south tonight. Leading edge of the
arctic front is just starting to push into far northern Wyoming
near the Montana border, with winds shifting into the northeast
and afternoon temperatures beginning to fall into the 30s at this
time. If you go a few hundred miles northeast, temperatures have
lowered into the single digits and teens in North Dakota at this
hour.

Tricky forecast ahead for southeast Wyoming and western Nebraska
with multiple hazards. Arctic fronts tend to do this over this
general area, so decided to focus on the initial threat of
snowfall and the arrival of the arctic airmass. Will not go into
too much detail with wind chill temperatures since the primary
focus will be snowfall and snowfall rates in addition to the
arrival of the bulk of the arctic airmass.

Timing of the arctic cold front appears on track, and it should
start to sneak into our northern zones (Converse, Niobrara, Dawes
Counties) after midnight tonight, and moving into northern
Colorado sometime around sunrise Monday morning. Still not
detecting any freezing drizzle or fog at the arrival of the front.
We are pretty confident there will be some near the Laramie Range,
but the snowfall should begin pretty rapidly after FROPA, so will
not include fog in the forecast at this time mainly due to low
confidence in timing. Models continue to show better dynamic
forcing and higher snowfall rates in the Carbon County/Albany
County region. Models show two individual shortwaves, with the
western shortwave splitting as it ejects east. This shortwave will
likely be responsible for most of the snowfall across the area
where the current Winter Storm headlines are currently in effect.
The shortwave to the north will quickly eject east early on Monday
bringing snowfall to the northern plains. The southern shortwave
is expected to slow down on Monday as it ejects east as a surface
low forms in Utah and moves eastward into Colorado. This surface
low will bring enhanced convergence to the Continental Divide
region along with impressive overrunning/isentropic lift as the
arctic front dives southward. ECMWF and GFS even more aggressive
with strong frontogenesis and high OMEGA across all of Carbon and
western Albany county compared to this time yesterday. As the high
res guidance is starting to arrive at the beginning of this
event, two primary areas are highlighted to possibly receive
upwards 1 to 2+ inch per hour snowfall rates (The mountains should
do very well with this system regardless, possibly up to 2 feet
of snow in areas); which are west central and south central Carbon
County and a secondary area along the northern Snowy Range
foothills. Model QPF and WPC QPF support the dynamic forcing in
this area, so expect a moderate to high chance of 8+ inches of
snow with locally higher amounts near a foot. Decided to upgrade
the Winter Storm Watch to a Winter Storm Warning for all of Carbon
County given the ample dynamics and potential snowfall rates. In
addition, pressure gradient will reverse behind the arctic front,
resulting in strong gusty winds coming out of the east for the
I-80 Corridor from Rawlins to Arlington. Expect some blowing and
drifting snow, which will add to the already dangerous travel
conditions. With lesser snowfall amounts further east, issued a
Winter Weather Advisory for the Laramie Valley and the I-80
Summit. There are some uncertainties with this system, such as the
timing of the arctic front, when it stalls near the mountains,
and moisture source. If the front stalls further south (or north)
and the position of the surface low over Utah is stronger/weaker
than expected, this could change snowfall rates and snowfall
totals. However, given how consistent models have been, confidence
in these possibilities are relatively low.

Further east, mainly along and east of the I-25 corridor, lower
confidence overall in snowfall amounts. Kept the Winter Storm
Watch going for Platte County extending northeast into Dawes and
Sioux County in the northern Nebraska Panhandle. This is mainly
due to the energy splitting as the southern upper level trough
slows down in Utah/Colorado. All models show a piece of this
energy ejecting northeast into the SD/eastern Wyoming area, with a
secondary QPF maximum around Niobrara and Sioux/Dawes counties.
Dynamic forcing will mostly be from the upper level jet max.
Models indicate an enhanced area of upper level diffluence near
the right-entrance region of the departing jet. Combined with
shallow upslope flow along the Pine Ridge, snowfall totals could
exceed 6 inches in addition to periods of one half inch to one
inch per hour snowfall rates. Currently most confident with this
general area for a potential upgrade to a Winter Storm Warning
with lighter amounts between the northern Laramie Range and the
I-25 corridor near Douglas and Wheatland. Further south, pretty
confident in 1 to 2 inches along the I-80 corridor from Cheyenne
to Sidney with an overall lack of forcing. Another concern is the
snow ratios. If the bitter cold airmass moves into the high
plains too fast, the dendritic growth zone will be a bit too cold
and fail to live up to the 15:1 to 20:1 snow ratios. Leaning
towards high end Advisory amounts or low end Warning amounts at
this time with all this in mind. However, this area on the Pine
Ridge east of Lusk towards Chadron have observed higher snowfall
totals compared to forecasted snowfall in more than one occasion
this season. Considering that the start of the snow will be later
than areas further to the west, figure we have another few more
model runs to add the specific details.

For Monday night and Tuesday, arctic airmass starts to settle over
the region. For low and "high" temperatures, blended CONSALL and NBM
10 Percentile which give us low temperatures in the single digit
to teens below zero and highs in the single digits on Tuesday,
which some locations remaining below zero through the day up
north. There is a chance that most locations may remain below zero
through the day on Tuesday east of Carbon county. Wind Chill
Temperatures will likely be brutal for late February with readings
between 25 below and 40 below zero through early Tuesday morning.

.LONG TERM...(Tuesday night through Sunday)
Issued at 124 PM MST Sun Feb 20 2022

The main focus of the long term forecast is the brutally cold
temperatures that will continue through the week, as well as
opportunities for light snowfall on Wednesday. There is also some
forecast uncertainty regarding the exit of the arctic airmass next
weekend.

On the synoptic scale, a deep 500-mb trough will dig well to the
south across the Great Basin on Tuesday evening as the initial
shortwave responsible for our first round of snowfall clears out to
the east. There is some uncertainty in the timing of the break in
moisture Tuesday afternoon through Wednesday morning. If dry air
moves in a little slower and the clouds break on Tuesday night, we
could see temperatures drop below the current forecast. However,
soundings seem to show the low levels remaining fairly moist so even
if the mid levels dry and clear, the low clouds could keep
temperatures from bottoming out too much. The GFS shows increased
moisture pushing in from the south by 06z, with light snow returning
to the I-80 corridor through Wednesday. This second round lacks
significant jet support, and the strongest 500-mb vorticity will be
well to our south. However, there will be some warm air advection at
700-mb and weak upslope easterly flow in the arctic airmass in the
lowest levels. Forecast soundings show the warm nose reaching the
dendritic growth zone over Cheyenne Wednesday morning, but not
expecting significant QPF due to the lack of deep ascent and support
for snowfall rates. More likely, this will be a prolonged round of
light snow with very low rates through Wednesday night before the
trough axis shifts east on Thursday. The mountains could stand to do
a little better with this second round with moist southwest flow,
but again the best moisture and dynamic forcing remains to our
south.

With thick clouds overhead on Wednesday, it looks unlikely the
arctic airmass will budge at all. We'll be looking at another day of
very cold temperatures with highs in the single digits, and some
areas possibly staying below zero all day again. The cold may relent
some on Thursday, but we will still be well below average, and
struggle to reach the teens.

As the longwave trough shifts east on Thursday into Friday, guidance
is starting to show another shortwave dive south over the northern
Rockies. The GFS shows a decent round of mountain snowfall with
moist northwest flow amounting to nearly 0.5 in. additional QPF in
the Snowy Range by Saturday morning. The European shows much more
paltry QPF with ensemble support. Cluster analysis reveals that the
main difference in these outcomes can be traced to the strength of
the 500-mb ridge off the west coast. The European and its ensembles
show a narrow but intense ridge building off the west coast of North
America, reaching the Yukon in northern Canada. This effectively
cuts the shortwave off from the moisture source of the Pacific,
leading to the dry solution. The GFS and Canadian as well as their
ensembles display a shallower and more progressive ridge, extending
hardly much further north than the US/Canada border, which allows
moisture to flow over the top of the ridge and supply the passing
shortwave.

That divergence in the models also extends to the duration of the
arctic airmass next weekend. The GFS shows the ridge shifting
eastward quickly behind the shortwave Saturday, leading to nice warm
air advection by Sunday with the arctic air long gone and above
average temperatures returning. The European is much slower to push
the ridge through to the east, resulting in temperatures returning
to slightly below average by Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1026 PM MST Sun Feb 20 2022

Wyoming TAFS...VFR at Rawlins until 16Z, then MVFR until 19Z, then
IFR. Wind gusts to 25 knots until 10Z.

VFR at Laramie until 19Z, then MVFR until 21Z, then IFR.
Wind gusts to 30 knots after 19Z. Low level wind shear until 16Z.

VFR at Cheyenne until 18Z, then IFR. Wind gusts to 25 knots from
14Z to 21Z.

Nebraska TAFS...VFR at Chadron and Alliance until 12Z, then MVFR
until 17Z, then IFR. Wind gusts to 30 knots.

VFR at Scottsbluff until 18Z, then IFR. Wind gusts to 28 knots
until 01Z.

VFR at Sidney until 20Z, then MVFR. Wind gusts to 33 knots after
14Z.

&&

.FIRE WEATHER...
Issued at 159 PM MST Sun Feb 20 2022

No fire weather concerns due to extreme cold & widespread snow.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from 5 AM MST Monday through Tuesday morning
     for WYZ101>103-106-107.

     Winter Weather Advisory from 3 PM Monday to 11 AM MST Tuesday
     for WYZ115-116.

     Winter Storm Warning from 5 AM Monday to 11 AM MST Tuesday for
     WYZ104-105-109>111-113.

     Winter Storm Warning until 11 AM MST Tuesday for WYZ112-114.

NE...Winter Storm Watch from 5 AM MST Monday through Tuesday morning
     for NEZ002-095.

&&

UPDATE...AW
SHORT TERM...TJT
LONG TERM...MN
AVIATION...RUBIN
FIRE WEATHER...CLH/TJT
Hazardous weather outlook, Feb 20, 3:47 PM MST, 12 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
347 PM MST Sun Feb 20 2022

NEZ003-019>021-054-055-096-WYZ108-115>119-212300-
Box Butte County-Scotts Bluff County-Banner County-Morrill County-
Kimball County-Cheyenne County-Southern Sioux County-
Goshen County-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
347 PM MST Sun Feb 20 2022

This hazardous weather outlook is for portions of panhandle
Nebraska and far southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Arctic cold front will move south into the region late tonight and
early Monday morning. Brief patchy dense fog is possible once the
front moves south across the area.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Snow returns Monday through Wednesday of next week with bitterly
cold temperatures behind an arctic front. Accumulations are
possible that could impact travel.

.Spotter information statement...

Spotter activation will not be needed.

WYZ104-105-109>114-212300-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
347 PM MST Sun Feb 20 2022

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Occasional strong gusty winds will continue over the Wind Prone
areas of southeast Wyoming tonight. These south to southwest winds
should diminish briefly once the arctic front moves into central
Wyoming by early Monday morning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY

Snow, gusty winds, and bitter cold temperatures expected Monday
through Wednesday with bitterly cold temperatures likely
continuing into Thursday. Winter Storm Warnings are in effect for
all of Carbon county and portions of Albany County. Please refer
to the Winter Storm Warning for additional details on timing and
snowfall amounts.

.Spotter information statement...

Spotters are urged to report snowfall totals on Tuesday.

NEZ002-095-WYZ101>103-106-107-212300-
Dawes County-Northern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-
347 PM MST Sun Feb 20 2022

This hazardous weather outlook is for portions the northern
Nebraska Panhandle and east central Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Arctic cold front will move south across the region tonight.
Temperatures will quickly lower to the single digits behind the
front with patchy dense fog and snow flurries possible.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Snow and bitter cold temperatures expected Monday through
Wednesday with bitterly cold temperatures likely continuing into
Thursday. Winter Storm Watch remains in effect Monday and Monday
night for snow accumulations over 5 inches. Dangerous Wind Chill
Temperatures of 40 below zero are possible Monday night and
Tuesday morning.

.Spotter information statement...

Spotter activation possible Monday and Tuesday.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 4:19 AM MSTWind Chill WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more3 days

Nearby

Wind Chill Advisories in Wyoming, 2022Wind Chill Advisories in Nebraska, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.